Originally Posted by Chrislynn
I spoke briefly with a homeopath today that suggested I take Gelsemium for my debilitating headaches that I believe are caused from a sinus infection. I forgot to ask her though if I can take the Gelsemium at the same time I am taking Augmentin for my sinus infection. I have been taking the Augmentin for 10 days now and it is a 3-week prescription. I have done some research online and it does not seem that there is any interaction precautions but I just wanted to be sure. If anyone can advise me on this I would appreciate it. Thanks!
I don't know a lot about Gelsemium, except that in folklore, it is used to treat literally dozens of ailments including headaches. An overdose of this herb can cause extremely serious side-effects and even death. Taken as prescribed, it may or may not be of any help to you. It will depend on the presence of the alkaloids from the bark of the plant. This is the medicinal part of the plant.
Augmentin, being a cephalosporin type antibiotic, can inhibit the absorption of vitamin K which is necessary for blood clotting. Fortunately, when you finish your 3 week dosage, the vitamin K levels will return to normal.
I honestly don't know if the two can be taken together safely. Since either of theses can have serious side effects, just be sure to watch for any abnormal symptoms.